MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.4.The initial reporter also notified the fda on 05jul2023.Medwatch report # mw5120481.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide¿ needle was clogged.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "the needle was occluded, medication would not draw up.Patient to receive proquad vaccine and after stick the medication was not able to be administered as the needle was occluded.Patient required a second stick.The medication is not drawn up with this needle.Needle is only used for administration.Safety hypodermic needles glide 25g 1"- lot 2188472.This needle was discarded but have samples from this lot number if requested.This is the second occurrence with this specific lot number at two different clinics.Was there any patient involvement on the first occurrence? no.Was there any patient impact on the first occurrence? no.What was the patient outcome for the first occurrence? no.What medication was used on the first occurrence? no.".
 
Event or Problem Description
It was reported that the bd safetyglide¿ needle was clogged.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "the needle was occluded, medication would not draw up.Patient to receive proquad vaccine and after stick the medication was not able to be administered as the needle was occluded.Patient required a second stick.The medication is not drawn up with this needle.Needle is only used for administration.Safety hypodermic needles glide 25g 1"- lot 2188472 this needle was discarded but have samples from this lot number if requested.This is the second occurrence with this specific lot number at two different clinics.Was there any patient involvement on the first occurrence? no.Was there any patient impact on the first occurrence? no.What was the patient outcome for the first occurrence?no.What medication was used on the first occurrence?no.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples or photos received by our quality team for evaluation.Furthermore, a device history record review was completed for provided batch number 2188472.According to the sampling plan applied for product performance, this batch was accepted and released without defects being noted during the final assembly or visual inspections.Additional device histories were reviewed for each lot of needles used in the manufacturing of this batch.During the history review, two lots were identified as having suffered from clogged needles due to silicone.It could be possible some samples are escapes from the incident that occurred during production.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17768040
Report Number1213809-2023-01012
Device Sequence Number7165834
Product Code FMI
UDI-Device Identifier10612479248578
UDI-Public10612479248578
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306616
Device Lot Number2188472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown